| Catalog Number |
400SMTSFT0306 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/29/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coil).During the procedure, the physician successfully placed coils in the target vessel using a non-penumbra microcatheter.The physician then attempted to advance a smart coil into the microcatheter; however, resistance was experienced.The physician was unable to advance the smart coil from its starting position within the introducer sheath.Therefore, the smart coil was removed and was not used in the procedure.The procedure was completed using new smart coils and the same non-penumbra microcatheter.There was no report of an adverse effect to the patient.